Cymbalta Verses Celebrex

By Nana_1961 Latest Activity August 30, 2012 at 4:27 pm Views 5,553 Replies 17 Likes 3

Nana_1961

I have a question that I need some feed back on before I see my doctor next week ,Sept 7th 2012. I was given cymbalta several months ago and the side effects were awful so I had to stop taking it. Does anyone know how Celebrex works, the side effects you have had and how well does the drug work?? I have done alot of reading on it, I am aware of the side effects but want some feed back on it if you have taken it. Thanks so much.

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (17 replies)

Add your reply Reply Down
  • acebass
    acebass September 15, 2012 at 11:56 am   

    Hi,

    My Doc put me on Lyrica instead of Cymbalta for chronic pain. Supposed to be fewer side effects. I took Celebrex for many years and it destroyed my stomach lining; can't take any NSAIDS now, and have to take all kinds of stomach meds. It DID work, though; I don't think it's made for long term use.
    Best of luck.

    Your Pal,

    Rob

  • PSueR
    PSueR November 9, 2012 at 9:58 pm   

    I have been taking both for quite some time. I have decided to drop the celebrex because I no how hard it is on your heart and liver. The cybalta seems to help some but now I have very bad swelling of my legs and feet. Does someone no if that is a side effect of the Cymbalta? I take several other meds but my legs have never swelled before…

  • Knowlege quest
    Knowlege quest July 15, 2013 at 8:06 pm   

    No is spelt KNOW as in; "I know how to spell."

  • Nana_1961
    Nana_1961 September 15, 2012 at 1:57 pm   

    Hi Rob,
    I was suppose to already be on the Celebrex but for some strange reason my doc has yet to put me on it. I do not know if its the side effects he is so concerned about or what. I have to say the last 3 days I have been able to move and walk a little better. I flushed my system and boy the excess water I was carrying. My ankles and knees are not near as swollen so I am enjoying the little bit of freedom. I have been somewhat confined to my bedroom and not able to go do anything for the past 3 mos. Today I am at my best friends house cross stitching and having a wonderful time. I just hope I continue to feel good. This pain, swelling,is agony on anybody and I am 50 feeling like I am much much older. I will see my doc again in Oct and he is going to get a piece of my mind about this too. I should not have to suffer day in and out with pain and swelling and he not doing anything.

  • SassyKatt
    SassyKatt September 14, 2012 at 12:50 pm   

    My neurologist put me on Topiramate. I've been on it for 1-1/2 yrs now & so far no side affects such as rashes, mouth & nose sores & swelling.

  • SassyKatt
    SassyKatt September 14, 2012 at 12:45 pm   

    I tried taking Celebrex & it didn't work at all. I have been taking Cymbalta for at least 5 yrs but the side affects are getting bad. I would love to know what side affects other people are having with Cymbalta. It helps my nerve pain & arthritis pain. I took Neurotin & it was wonderful but the drs took me off of it because of the severe swelling. I dropped 60 lbs after taking it. It was affecting my circulation so you have to be careful about taking that drug. I couldn't lose weight while taking it either.

  • djhangelwings
    djhangelwings September 8, 2012 at 2:39 am   

    Kittenpurr1 , my doctor just upped my Neurotin to 2,400 Mgs and I can't tell any difference at all I was taking 1,200 until about a month ago. I didn't realize that one also caused weight gain, being that I'm now 270 pound I think I'm talking to him about coming off that stuff. 8 years ago I was at 140 and had maintained that or below since my teen years. So depressing to be this big and eat like a bird and still can't take any weight off. And we all know the heavier you are more you hurt. : (

  • krktlives
    krktlives September 9, 2012 at 2:09 am   

    when i was on neurontin, it wasnt just the wieght gain, I got meaner than a snake, short, reactive, and it just didnt set well with me at all, and given for Pain, well it barely touched it. wasnt worth the side effects at all.

  • Nana_1961
    Nana_1961 September 6, 2012 at 4:23 pm   

    I did not know that but am glad you tld me about it. Today I am going on Savella and in hopes it will work. My doc is going out of town for a few weeks and so while he is away I will do the Savella. Once back I will see him and he will try to celebrex. I was on Savalle for months with no relief but he is uping the dosage this time. Cymbalta caused me to get weak, extremely tired and out of breath all the time. I will not take it again. This past 2 weeks have been worse, maybe because of all the rain and the fibro is much worse now too. I live in so much pain and do not take much pain meds, only when its to the point I am about to scream. I will try to celebrex when my doc gets back.

  • kittenpurr1
    kittenpurr1 September 6, 2012 at 11:29 pm   

    I was on all 3 of them, nothing really worked. The Celebrex was a long time ago- about 30 years ago it seems, maybe 25 years ago- I really think it was back in the early 90's. When you have chronic pain, it causes depression, and Cymbalta and Savella are prescribed for Fibromyalgia, mainly- but they are now, using different medications for many things- Best wishes, Nana.

  • djhangelwings
    djhangelwings September 6, 2012 at 3:11 pm   

    Cymbalta and Celebrex are 2 completely different drugs Cymbalta is an anti depressant and Celebrex is an anti inflamatory although Cymbalta does also help with pain syndromes . I took Cymbalta for years and it was wonderful for me. I could just not afford it any longer.

  • SEROLOD
    SEROLOD September 1, 2012 at 9:30 pm   

    Nana,
    so glad you got off of Cymbalta. I have been on it twice, First time before my RA
    DX & then after for pain. It does have horrible side effects, the longer you are on it the worse the side effects discontinuting it. I have been given Celebrex twice - It worked well, but I think our bodies just get used to some pain meds & then their effects begin to taper off. I thought it would work great for me since many years ago, I took Vioxx the other Cox2 inhibitor before it was taken off the market - (By the way I loved it & suffered none of the problems others were having.) Anyway I say go ahead & try the Celebrex, maybe it's your pain med. At present I am on Zipsor until that one stops working.

  • SassyKatt
    SassyKatt September 14, 2012 at 12:48 pm   

    Its goods to know that I'm not the only one having horrible side affects from the Cymbalta. My dr wouldn't take me off it so I weaned myself off of it. Plus the Cymbalta is so expensive even with insurance!!!

  • kittenpurr1
    kittenpurr1 September 3, 2012 at 12:29 pm   

    Try taking the Celebrex, it may help you for a while. Cymbalta just really had me thinking to many grey thoughts, and I had them daily.

  • SEROLOD
    SEROLOD September 3, 2012 at 1:20 pm   
    Edited September 3, 2012 at 1:25 pm by SEROLOD

    Anti Depressants must be taken very seriously. They don't work the same for everyone. They do very weird things to your brain. Cymbalta turned me into a crying machine. Years ago I was put on Pamelor for nerve damage pain that won't go away. Well I regret to say that I honestly can't remember almost a year of my life. Sure it blocked the pain but it also blocked my emotions & my spatial memory receptors. That is also when my weight began - haven't been able to get it back down since then.

  • kittenpurr1
    kittenpurr1 September 6, 2012 at 11:02 pm   

    I understand about the weight thing. I think Predisone should be named, "Weight is on!" I was on 1,500 mgs of Neurotin, it didn't do anything for the pain, but it made me gain weight. The pharmacy told me, "That's a high does, and if it's only making you gain, stop taking it." So, I did- I have heard also that my diabetic medication can make me gain. I have heard it can make you lose weight too, and I believe that- I got it free at one drug store, and I stayed so sick, I couldn't take it, so instead I went back to getting it at Walgreens, and it doesn't make me sick anymore.
    Sorry, you had to go through that experience with that medication.

  • kittenpurr1
    kittenpurr1 August 30, 2012 at 11:41 pm   

    I was on it years ago. It did seem to help some, but they d/c me on it, b/c of my blood pressure. I was on Cymbalta, hated it, had grey thoughts for 37 days. So, I d/c it myself.
    Be sure to eat something with Celebrex- I don't think you should take it on an empty stomach. If you have extremely high blood pressure, talk to your doctor- this is not a good med to be on, if your blood pressure isn't under control. Best wishes!

Hide the Social Toolbar Show the Social Toolbar